zbMATH — the first resource for mathematics

Generic structures and simple theories. (English) Zbl 0929.03043
The main concern of this paper is to develop a theory of generic structures for simple theories in the spirit of A. Robinson. First the authors consider the existence of structures with a generic \(n\)-ary predicate. Let \(T\) be a complete theory in the language \(\mathcal L\) which admits quantifier elimination. Adjoin a new \(n\)-ary predicate symbol \(P\) to obtain the language \(\mathcal L_P\). If the theory \(T\) eliminates the quantifier \(\exists^{\infty}\) (“there exist infinitely many”), \(T\) has a model companion \(T_P\) in the language \(\mathcal L_P\). Then it is possible to explicitly state a set of axioms for \(T_P\). Moreover, if \(T\) is simple, then so is \(T_P\). Next the language is augmented with a new symbol \(\sigma\) to denote an automorphism. The theory \(T_0\) is formed by adding axioms to \(T\) saying that \(\sigma\) is an automorphism. A criterion for the existence of a model companion \(T_A\) of the theory \(T_0\) is given. If \(T\) is stable and the model companion \(T_A\) exists, then \(T_A\) is simple. Finally, the authors extend a result of Hrushovski’s about PAC fields [E. Hrushovski, “Pseudo-finite fields and related structures”, manuscript (1991)]. It is shown that the assumption of perfectness can be dropped in Hrushovski’s result that any complete theory of a perfect PAC field with small Galois group is simple.

03C50 Models with special properties (saturated, rigid, etc.)
03C45 Classification theory, stability, and related concepts in model theory
03C60 Model-theoretic algebra
12L12 Model theory of fields
Full Text: DOI
[1] Z. Chatzidakis, E. Hrushovski, The model theory of difference fields, Trans. Amer. Math. Soc., submitted. · Zbl 0922.03054
[2] Delon, F., Idéaux et types sur LES corps séparablement clos, Supplément au bull. de la S.M.F, Mémoire 33, Tome 116, (1988), (Suppl.) · Zbl 0678.03016
[3] Ershov, Yu., Fields with a solvable theory, Sov. math. doklady, 8, 575-576, (1967), (Eng. transl.) · Zbl 0153.37201
[4] Fried, M.; Jarden, M., Field arithmetic, () · Zbl 1055.12003
[5] Hrushovski, E., Pseudo-finite fields and related structures, manuscript, (1991)
[6] B. Kim, Forking in simple unstable theories, J. London Math. Soc., to appear. · Zbl 0922.03048
[7] Kim, B.; Pillay, A., Simple theories, Ann. pure appl. logic, 88, 149-164, (1997) · Zbl 0897.03036
[8] Lascar, D., Stabilité en théorie des modéles, () · Zbl 0655.03021
[9] Lascar, D., LES beaux automorphismes, Arch. math. logic, 31, 55-68, (1991) · Zbl 0766.03022
[10] Pillay, A., Some remarks on definable equivalence relations in o-minimal structures, J. symbolic logic, 51, 709-714, (1986) · Zbl 0632.03028
[11] Pillay, A.; Poizat, B., Corps et chirurgie, J. symbolic logic, 60, 528-533, (1995) · Zbl 0827.03022
[12] Prest, M., Model theory and modules, (1988), Cambridge University Press Cambridge · Zbl 0634.03025
[13] Shelah, S., Simple unstable theories, Ann. pure appl. logic, 19, 177-203, (1980) · Zbl 0489.03008
[14] Wood, C., Notes on the stability of separably closed fields, J. symbolic logic, 44, 412-416, (1979) · Zbl 0424.03014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.